Alert archive / Alabama / River Flood Warnings in 2022
River Flood Warning 47, NWS Mobile, AL
NWS Mobile, AL issued this river flood warning at May 26, 2022, 8:37 PM CDT for Escambia County, Alabama; Escambia County, Florida. It took effect at May 27, 2022, 7:00 PM CDT. It was in force for 106 min.
The area
The outline as issued.
The facts
- Issued
- May 26, 2022, 8:37 PM CDT (01:37 UTC)
- In effect from
- May 27, 2022, 7:00 PM CDT
- Expired
- May 27, 2022, 8:46 PM CDT
- In force
- 106 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Escambia County, AL, Escambia County, FL
The radar
The Mobile radar (KMOB), 98 km from the middle of the area, began a volume at 01:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Escambia River near Century (CTYF1). The gauge peaked at 16.44 ft at May 28, 2022, 12:00 PM CDT.
- Action stage
- 12 ft
- Minor stage
- 17 ft
- Moderate stage
- 25 ft
- Major stage
- 37 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02375500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
568
WGUS44 KMOB 270137
FLWMOB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mobile AL
837 PM CDT Thu May 26 2022
...The National Weather Service in Mobile AL has issued a Flood
Warning for the following rivers in Alabama...Florida...
Escambia River Near Century affecting Escambia County.
For the Escambia River...including Century...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued when updates occur.
&&
ALC053-FLC033-280145-
/O.NEW.KMOB.FL.W.0047.220528T0000Z-220529T0600Z/
/CTYF1.1.ER.220528T0000Z.220528T1200Z.220529T0000Z.UU/
837 PM CDT Thu May 26 2022
...FLOOD WARNING IN EFFECT FROM FRIDAY EVENING TO EARLY SUNDAY
MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Escambia River Near Century.
* WHEN...From Friday evening to early Sunday morning.
* IMPACTS...At 13.0 feet, Minor overflow of lowlands in the area. At
17.0 feet, Considerable flooding of lowlands.
* ADDITIONAL DETAILS...
- At 8:05 PM CDT Thursday the stage was 14.9 feet.
- Forecast...The river is expected to rise above flood stage
Friday evening and continue rising to a crest of 17.2 feet
Saturday morning. It will then fall below flood stage early
Sunday morning.
- Flood stage is 17.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3100 8718 3100 8715 3090 8728 3077 8729
3077 8733 3093 8731
$$2 follow-up statements
326
WGUS84 KMOB 271520
FLSMOB
Flood Statement
National Weather Service Mobile AL
1020 AM CDT Fri May 27 2022
...The Flood Warning continues for the following river in Alabama...
Florida...
Escambia River Near Century affecting Escambia County.
For the Escambia River...including Century...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued when updates occur.
&&
ALC053-FLC033-281530-
/O.EXT.KMOB.FL.W.0047.220528T0000Z-220529T0400Z/
/CTYF1.1.ER.220528T0000Z.220528T1200Z.220528T2200Z.UU/
1020 AM CDT Fri May 27 2022
...FLOOD WARNING NOW IN EFFECT FROM THIS EVENING TO LATE TOMORROW
EVENING...
* WHAT...Minor flooding is forecast.
* WHERE...Escambia River Near Century.
* WHEN...From this evening to late tomorrow evening.
* IMPACTS...At 17 feet, Considerable flooding of lowlands.
* ADDITIONAL DETAILS...
- At 9:05 AM CDT Friday the stage was 16.1 feet.
- Forecast...The river is expected to rise above flood stage
this evening to a crest of 17.2 feet tomorrow morning. It
will then fall below flood stage tomorrow afternoon.
- Flood stage is 17 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3100 8718 3100 8715 3090 8728 3077 8729
3077 8733 3093 8731
$$
BB542
WGUS84 KMOB 280146
FLSMOB
Flood Statement
National Weather Service Mobile AL
846 PM CDT Fri May 27 2022
...The Flood Warning is cancelled for the following rivers in
Alabama...Florida...
Escambia River Near Century affecting Escambia County.
ALC053-FLC033-280300-
/O.CAN.KMOB.FL.W.0047.000000T0000Z-220528T0146Z/
/CTYF1.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
846 PM CDT Fri May 27 2022
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Escambia River Near Century.
* ADDITIONAL DETAILS...
- At 8:05 PM CDT Friday the stage was 16.3 feet.
- Forecast...The river is expected to continue rising to a
crest of 16.6 feet Saturday morning. It will then begin a
slow fall to a stage of 12.6 feet Wednesday evening.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3100 8718 3100 8715 3090 8728 3077 8729
3077 8733 3093 8731
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at May 26, 6:42 PM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, May 26, 6:42 PM CDT, 1 hour 55 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
642 PM CDT Thu May 26 2022
.AVIATION...
00Z issuance...IFR to MVFR ceilings over the easternmost portion
of the area improve to VFR conditions this evening. Patchy fog may
develop overnight, but otherwise VFR conditions are expected for
the remainder of the period. Light southerly winds gradually
switch to a westerly flow around 10 knots on Friday as a front
moves through the area. /29
&&
.PREV DISCUSSION... /issued 429 PM CDT Thu May 26 2022/
UPDATE...Have updated to cancel the remainder of the flood watch
over the eastern portion of the area. Made other minor
adjustments. /29
PREV DISCUSSION... /issued 410 PM CDT Thu May 26 2022/
NEAR TERM UPDATE /Now Through Friday/...The tornado watch that
was in effect for portions of the area has expired as the severe
threat has shifted to the east. The flash flood threat is also
quickly diminishing and we have canceled the Flood Watch for most
of the area. Locally as much as 4 to 6 inches has fallen just
today over our coastal counties, with the max's in Baldwin county
AL and our three western FL panhandle counties. The rains ended
earlier over Baldwin county, but are still occurring (though
moving our quickly) over the FL panhandle counties and Covington
county AL. With the ground very saturated and with a few Flood
Advisories still valid, have opted to let the Flood Watch continue
through 6 PM in those counties, giving any standing waters time to
recede. The evening forecast shift will remove those counties
sometime around 6 PM and thereafter the flash flooding threat will
be over for our entire area. Several rivers in the area where the
heavy rainfall occurred will remain near, or in flood, over the
next several days, however. A cold front sweeps west to east
across the area this evening, ushering in a much drier airmass. A
few scattered storms may linger along the front as it moves through
into the early this evening hours, but these should remain below
severe limits and not significantly have any additional flooding
impacts. Dry weather conditions are then anticipated late tonight
and will continue through Friday as high pressure builds across
the region from the west.
As far as temperatures go, lows tonight will range from the lower
60s over our northwestern counties, to the mid 60s along and
south of the I-65 corridor, with some upper 60s to lower 70s along
the coast. Normal, or maybe even slightly below normal, high
temperatures are expected on Friday, with highs in the lower 80s
over northwestern counties and generally in the mid 80s over the
remainder of the area. There may be a few upper 80s over interior
portions of coastal AL and the western FL panhandle.
A High Surf Advisory remains in effect through tonight for surf
breakers ranging between 4-6 feet. A HIGH risk of rip currents
will continue through Friday afternoon. /12
SHORT TERM /Friday night Through Sunday night/...Surface high
pressure will build east across our area during the short term
period, but an upper level trough will remain over area through
early Sunday before gradually dissipating. Even with the upper
troughing, dry and somewhat stable surface high pressure (with
dewpoints primarily in the low to mid 60s and PWATS well less
than 1.0 inches) will limit any rain chances. Daytime temperatures
will begin to rise though, at least in respect to the past several
days, with highs both Saturday and Sunday in the mid to upper 80s
(and possibly a few lower 90s thrown in there over some inland
areas on Sunday afternoon). Low temperatures slowly moderate,
ranging from the upper 50s and lower 50s north of Highway 84 to
the low to mid 60s down near the coast on Friday night, then by
Sunday night in the low to mid 60s inland and lower 70s at the
coast. /12
EXTENDED TERM /Monday Through Thursday/...Surface high pressure
moves off to the east of the area Monday through Thursday as
another frontal system comes together over the central portion of
the country. This will result in better moisture lifting into the
region from the south, with PWATs increasing to the 1.0 - 1.5
inch range across the area through most of the extended. This
increase in moisture, combined with daytime heating and
instability will result in a return to a summer like pattern with
scattered afternoon and evening convection by the mid and late
part of the extended time frame. Daytime highs will probably be a
little above normal, ranging from the upper 80s to lower 90s.
Overnight lows in the mid 60s inland and upper 60s to lower 70s
closer to and along the coast. /12
MARINE...A light to moderate southwest to west flow will become
more northwesterly near shore late tonight into Friday, before
returning to more of a southeasterly flow over the weekend and
into the early part of next week. Slightly elevated seas tonight
into early Friday will subside to around 2 feet by the end of the
weekend and continue around 2 to 3 feet into the early part of
next week. Showers and a few storms return to the marine area by
the early part of next week. /12
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through Friday afternoon for ALZ265-266.
High Surf Advisory until 4 AM CDT Friday for ALZ265-266.
FL...High Rip Current Risk through Friday afternoon for FLZ202-204-
206.
High Surf Advisory until 4 AM CDT Friday for FLZ202-204-206.
MS...None.
GM...None.
&&
This product is also available on the web at:
www.weather.gov/mobThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 2:55 AM CDT | Dense Fog Advisory | MOB | Butler, Conecuh, Covington, Crenshaw, Escambia, Monroe and 1 more | 5 hr |
Nearby
River Flood Warnings in Alabama, 2022River Flood Warnings in Florida, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.